Conservative management of amlodipine influenced gingival enlargement.
Gingival enlargement is a well recognized unwanted effect associated mainly with anticonvulsant drugs, immunosuppressant drugs and calcium channel blockers. Amlodipine influenced gingival enlargement is comparatively less prevalent amongst calcium channel blockers. It causes aesthetic disfigurement, speech disturbances, abnormal tooth movement and difficulty in mastication. The management of drug influenced gingival enlargement is a challenge for the periodontist, mainly due to less understanding of its pathogenesis, difficulties in selection of proper line of management and recurrence of the enlargement. This report discusses the importance of conservative approach (scaling and root planning along with drug replacement) in the management of a case of amlodipine influenced gingival enlargement. The need for extensive surgery was decreased after this approach.
Version: za2963e q8za0 q8zb0 q8zc9 q8zd4 q8ze1 q8zf1 q8zgd